MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HANDLE "HIQ+", ERGO S, UNIPOLAR; HI-Q HAND INSTRUMENTS- UROLOGY

OLYMPUS WINTER & IBE GMBH HANDLE "HIQ+", ERGO S, UNIPOLAR; HI-Q HAND INSTRUMENTS- UROLOGY
Model Number A60201A
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Full facility name: (b)(6) university hospital the device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A user facility reported to olympus that during an unspecified therapeutic procedure using the jaws "hiq+", 5 x 330 mm, grasping forceps, croceolmi, it became impossible to grasp."abnormal noise" was reported.The shaft of the unit separated from the moving part of the jaw, and did not interlock with the handle operation.It was stated that "fracture surface" was not visible and deformation of the combined sheaths was confirmed.The procedure was completed by replacing the equipment with similar equipment.It was also stated that the at the time of the report, the hospital could not confirm the parts had not been retained in the patient, and it was being treated as if the devices had fallen into a body cavity.Additional information was requested multiple times, but was not received.This event involved 3 devices.Patient identifier (b)(6) is for the jaws "hiq+", 5 x 330 mm, grasping forceps, croceolmi patient identifier (b)(6) is for the shaft "hiq+", 5 x 330 mm patient identifier (b)(6) is for the handle "hiq+", ergo s, unipolar.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported issue can be attributed to the combination article wa64150a jaws "hiq+", 5 x 330 mm, grasping forceps, croceolmi, lot#: 21z02-014 addressed within complaint # (b)(4).The returned grasping forceps showed broken or cracked pull rod at the interface to the jaw axis and severe deformation.This type of damage was attributed to excessive force, which can only occur when the jaws are wide open.However, the subject device was not returned and the root cause of the failure could not be determined.However, the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
HANDLE "HIQ+", ERGO S, UNIPOLAR
Common Device Name
HI-Q HAND INSTRUMENTS- UROLOGY
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16911611
Report Number9610773-2023-01288
Device Sequence Number17646633
Product Code HET
UDI-Device Identifier04042761009799
UDI-Public04042761009799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA60201A
Device Catalogue NumberA60201A
Device Lot Number21702-0007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JAWS "HIQ+",5X330 MM,GRASP FORCEPS-LOT 21Z02-014.; SHAFT "HIQ+", 5 X 330 MM ¿ LOT 21814-0023.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown